Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 3:36 PM CDT for Ashley County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 2, 2012, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 183 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:38 PM CDT | TSTM WND DMG | Crossett, AR | FEW TREES DOWN IN AREA AROUND CROSSETT...ONE DOWN ON A MOBILE HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS54 KJAN 022036
SVRJAN
ARC003-022130-
/O.NEW.KJAN.SV.W.0150.120402T2036Z-120402T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
CROSSETT...HAMBURG...CROSSETT...
* UNTIL 430 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CROSSETT TO 8 MILES SOUTHWEST OF WILMOT MOVING NORTHEAST AT 30
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BERLIN AND NORTH CROSSETT BY 345 PM CDT...
WILMOT BY 350 PM CDT...
PARKDALE AND HAMBURG BY 400 PM CDT...
OLD MILO BY 405 PM CDT...
SNYDER...PORTLAND AND FOUNTAIN HILL BY 415 PM CDT...
MONTROSE BY 420 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3315 9211 3317 9214 3322 9212 3322 9209
3323 9210 3328 9204 3331 9198 3334 9200
3337 9197 3340 9200 3339 9146 3301 9146
3301 9208 3303 9211 3308 9214
TIME...MOT...LOC 2036Z 204DEG 26KT 3311 9199 3298 9164
$$
CME1 follow-up statement
557
WWUS54 KJAN 022109
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT MON APR 2 2012
ARC003-022130-
/O.CON.KJAN.SV.W.0150.000000T0000Z-120402T2130Z/
ASHLEY AR-
409 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN ASHLEY COUNTY...
AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FOUNTAIN HILL TO PORTLAND MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTROSE BY 420 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3302 9147 3328 9204 3331 9198 3334 9200
3337 9197 3340 9200 3339 9146
TIME...MOT...LOC 2109Z 204DEG 29KT 3337 9185 3323 9151
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:21 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 2, 11:21 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1121 AM CDT MON APR 2 2012 .UPDATE...SOME CHANGES NEEDED WITH THIS UPDATE MAINLY TO INCREASE POTENTIAL FOR SEVERE STORMS TODAY. CURRENT RADAR IMAGERY SHOWS LINE OF STRONG TO SEVERE STORMS LOCATED ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA IN ASSOCIATION WITH AN MCV. AS THIS LINE CONTINUES TO PUSH NORTH AND EAST AROUND THE BASE OF A SHORTWAVE TROUGH...IT SHOULD ENCOUNTER EVEN MORE FAVORABLE INGREDIENTS TO SUSTAIN ITSELF. CURRENT ANALYSIS INDICATES SFC CAPE OF AROUND 3000-4000 J/KG IN OUR SOUTHWESTERN ZONES AND THIS SHOULD ONLY GET BETTER WITH DAYTIME HEATING. SFC LI VALUES ARE SHOWN TO BE -9 TO -11 AND VERTICAL TOTALS AROUND 30C WILL BE SUFFICIENT ENOUGH TO PRODUCE SOME LARGE HAIL POTENTIAL UP TO GOLFBALL SIZE. WHILE LARGE HAIL WILL BE POSSIBLE...GIVEN HOW CONGEALED THIS LINE IS WITH SUCH A BOWING APPEARANCE...DAMAGING WINDS WILL BE THE MAIN CONCERN. RECENT HRRR RUNS INDICATE POTENTIAL FOR WIND GUSTS OF 55 TO 60 KTS IN SOME LOCATIONS. GIVEN THIS...HAVE UPDATED GRAPHICS/HWO TO REFLECT LATEST TRENDS. EXPECT BEST TIMING FOR THIS WOULD BE FROM ABOUT 1PM-5PM IN WESTERNMOST ZONES...AND 3PM-7PM FOR LOCATIONS GENERALLY AROUND I-55 AND WEST OF THE MS RIVER. FURTHER EAST OF I-55...CONFIDENCE IS NOT HIGH AS TO HOW ORGANIZED THIS MIGHT BE AS IT GETS THAT FAR EAST. AS PER THE GRIDS...HAVE INCREASED POPS AND WEATHER IN THE SOUTHWEST SIGNIFICANTLY TO ACCOUNT FOR APPROACHING MCS AND TRENDED THIS DOWN ACROSS THE CWA. INCLUDED SEVERE WORDING AS WELL FOR LOCATIONS WEST OF I-55 WITH POTENTIAL FOR DAMAGING WINDS. MADE SOME OTHER MINOR ADJUSTMENTS TO ACCOUNT FOR LATEST OBS AND TRENDS. UPDATED PRODUCTS AND GRAPHICS ALREADY OUT. /28/ && .AVIATION...AREAS OF BKN MVFR CIGS WILL CONTINUE THROUGH NOON WITH CLOUDS LIFTING TO SCT 2-4K FT DECKS DURING THE EARLY AFTN. THESE CONDITIONS WILL BE BRIEF OVER SWRN ZONES AS A POTENT BAND OF TSTMS MOVES IN JUST AFTER NOON. WIDESPREAD BKN-OVC MVFR DECKS WILL SPREAD INTO THE AREA DURING THE AFTERNOON WITH LOCAL IFR CIGS/VSBYS IN STRONGER STORMS. THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 70 MPH OR HIGHER AND LARGE HAIL QUARTER TO GOLF BALL SIZE HAIL. THE RISK OF RAIN AND TSTMS WILL DECREASE OVER WRN ZONES LATE IN THE AFTERNOON AND OVER THE REMAINDER OF THE AREA DURING THE EVENING. SCT VFR CONDITIONS WILL RETURN TO MOST AREAS BY LATE EVENING. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN LATE TONIGHT/EARLY TUE MORNING. /03/ && .PREV DISCUSSION... /ISSUED 430 AM CDT MON APR 2 2012/ DISCUSSION... TODAY THROUGH EARLY WEDNESDAY FOCUS ON THE NEXT 48 HOURS WILL CENTER ON TODAY'S STRONG TO SEVERE THUNDERSTORM POTENTIAL FOLLOWED BY THE POSSIBLE CONVECTIVE EVOLUTION ON TUESDAY AHEAD OF A CONTINUED ACTIVE PATTERN ON WEDNESDAY. RUC/WV IMAGERY CLEARLY DEPICTS A VORT MAX AND ASSOCIATED S/WV TROUGH ACROSS SE TX THIS MORNING. THIS FEATURE AND FAVORABLE THERMO ENVIRONMENT WILL BE KEY ON THE INCREASING CHANCE OF SOME STRONG TO SEVERE TSTORMS THIS AFTERNOON MAINLY ALONG AND WEST OF BROOKHAVEN MS TO GREENVILLE MS LINE WITH GREATEST RISK ACROSS NE LA/SE AR. HAIL TO THE SIZE OF GOLFBALLS AND DMG WINDS ARE THE MAIN RISKS WITH THE STRONGEST OF STORMS THAT DO DEVELOP. THE NEGATIVELY TILTED S/WV TROUGH IN TX IS PROGGED TO SWING ACROSS THE SABINE AND LOWER MS-RIVER VALLEYS THROUGH THIS AFTN... EFFECTIVELY INCREASING PWATS...MID-LVL ASCENT AND BULK SHEAR VALUES. A PLUME OF UPPER 60 TO NEAR 70 SFC DEWPOINTS ALONG WITH DEEPER MOISTURE WILL BE PULLED NEWD ACROSS SW AREAS THROUGH THIS AFTN. THIS DEEPER MOISTURE AND THUS MORE UNSTABLE PLUME WILL BE THE FAVORABLE AREA FOR THE STRONGEST OF STORMS TO DEVELOP. HIGH INSTABILITY /2.5-3.5 J/KG MUCAPE/ UNDER STEEP H7-H5 LAPSE RATES /7-7.5 C/ WITH VT'S IN THE LOWER 30'S WILL BE SUPPORTIVE OF ROBUST UPDRAFTS. SPC HAS FAR WESTERN AREAS LOCATED IN A SLIGHT RISK FOR SEVERE WEATHER WHICH IS FURTHER SUPPORTED BY LATEST HI-RES MODEL RUNS. THE LATEST HI-RES SPC WRF RUN INITIALIZES WELL WITH TSTORM COMPLEX CURRENTLY ONGOING ACROSS S-CNTRL TX AND INITIATES ROBUST CONVECTION ACROSS SW MS/NE LA THIS AFTN-ERLY EVE. ALTHOUGH NOT AS ROBUST...THE NMM/ARW DO INITIATE ACTIVITY ACROSS NE LA/SW MS IN THE SAME TEMPORAL WINDOW....FURTHER INCREASING CONFIDENCE. WITH BETTER MID-LVL SUPPORT...SHOWER/TSTORM ACTIVITY COULD LAST INTO THE EVENING HOURS BUT WANE BY MIDNIGHT AS S/WV DEPARTS INTO THE TN VALLEY. THE WEATHER FOR TUESDAY REMAINS A DIFFICULT FORECAST. SPC WRF ALONG WITH EC SHOW DECENT TSTORM COMPLEX ALONG THE COAST EARLY TUESDAY WITH NUMEROUS NWP SHOWING S/WV RIDGING ACROSS THE LOWER-MS VALLEY DURING THE AFTN. NORMALLY...THESE FEATURES WOULD AID IN OVERALL REDUCTION OF ACTIVITY ACROSS THE ARKLAMISS. HOWEVER...WITH CONTINUED HIGH INSTABILITY /2.5-4 K/JG MUCAPE/ EXPECTED AGAIN TUESDAY AS NEAR 70 DEWPOINTS INFILTRATE ACROSS WRN AREAS AND WITH STEEP LAPSE RATES STILL IN PLACE...IT FEELS PRUDENT TO GO WITH CONSENSUS WITH THE DEVELOPMENT OF SHOWERS/TSTORMS. WITH WEAKER FLOW/SHEAR...STORMS WILL BE MORE OF THE PULSE VARIETY BUT COULD BECOME STRONG/SEVERE GIVEN SUCH UNSTABLE CONDITIONS. SHOWER/TSTORM ACTIVITY COULD FESTER THROUGH TUESDAY NIGHT INTO WED MORNING AS ISENTROPIC UPGLIDE AIDS IN OVERALL UVV AHEAD OF THE MAIN DRY-LINE BOUNDARY. CONCERNING OTHER FORECAST ELEMENTS...STRATUS DECK AND SOME FOG BUILDING IN THIS MORNING ACROSS SRN/CNTRL AREAS. THIS TREND IS EXPECTED TO CONTINUE THROUGH 8-9AM UNTIL STRONG MIXING BEGINS AND AREAS CLEAR THROUGH 11AM. FOR POPS...INCREASED VALUES 10-15% OVER GUIDANCE THIS AFTN AND WENT WITH GUIDANCE THROUGH FIRST 6HRS OF OVERNIGHT GIVEN LINGER PRECIP POSSIBILITIES. FOR TUE...ACCEPTED MAVMOS POPS WITH SLIGHT REDUCTION IN HIGH TEMPS GIVEN POSSIBLE GREATER CLOUD COVER. /ALLEN/ WEDNESDAY INTO WEDNESDAY NIGHT... MODEL SOLUTIONS AND HISTORICAL ANALOGS CONTINUE TO TARGET THIS PERIOD FOR THE PRIMARY SEVERE WEATHER RISK ASSOCIATED WITH APPROACHING UPPER TROUGH. ON THE SYNOPTIC SCALE...MODERATE MID LEVEL FORCING/DRY LINE WILL INTERACT WITH A MOIST (DEWPOINT TEMPS > 65F, PRECIPITABLE WATER > 1.5 INCHES) AND UNSTABLE (MIXED LAYER CAPE > 2000 J/KG) TO BRING THUNDERSTORMS. LOW LEVEL AND DEEP LAYER WIND SHEAR IS FORECAST TO BE MARGINAL FOR ORGANIZED THUNDERSTORM ACTIVITY AND SEVERE WEATHER...BUT THE SUBSTANTIAL COMBINATION OF LIFT AND INSTABILITY WOULD SUPPORT SEVERE THUNDERSTORMS AND WILL KEEP MENTION OF THIS RISK IN THE HAZARDOUS WEATHER OUTLOOK AND GRAPHICS. AS INDICATED IN THE PREVIOUS DISCUSSION...THIS EVENT IS STILL BEST DESCRIBED IN GENERAL TERMS AND BELIEVE THAT MESOSCALE PROCESSES WILL END UP HAVING MUCH TO SAY ABOUT HOW CONVECTION PLAYS OUT ULTIMATELY. IN ANY CASE...THE BEST LIFT SHOULD MOVE EAST OF THE AREA PRIOR TO DAYBREAK THURSDAY BRINGING AN END TO MOST THUNDERSTORM ACTIVITY. BEYOND WEDNESDAY NIGHT... DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE WARM AND DRY CONDITIONS. /EC/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/03/ALLEN/EC
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON APR 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>045-047>051-053>057-059>066-072>074-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT. THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST MISSISSIPPI ZONES THROUGH 8 OR 9 PM. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY. MSZ029>033-038-039-046-052-058-031900- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER- LAUDERDALE-CLARKE- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Apr 2, 3:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST SEMINARY 31.56N 89.50W
04/02/2012 E50.00 MPH COVINGTON MS PUBLIC
ONE TREE WAS SNAPPED
&&
DLLocal storm report, Apr 2, 3:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL PETAL 31.34N 89.25W
04/02/2012 E1.00 INCH FORREST MS EMERGENCY MNGR
NUMEROUS REPORTS OF HAIL IN THE AREA EAST AND NORTHEAST
OF HATTIESBURG...INCLUDING THE CITY OF PETAL AND THE
SUNRISE COMMUNITY. MOSTLY PEA TO DIME SIZE...SOME QUARTER
SIZE.
&&
DLLocal storm report, Apr 2, 3:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST 1 NW MOUND 32.35N 91.03W
04/02/2012 M55.00 MPH MADISON LA ASOS
MEASURED AT THE VICKSBURG TALLULAH REGIONAL AIRPORT
&&
DLLocal storm report, Apr 2, 3:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 5 N KINGSTON 31.48N 91.26W
04/02/2012 ADAMS MS EMERGENCY MNGR
TREES REPORTED DOWN ON KINGSTON RD...UPPER KINGSTON
RD...BROOKLYN DR...CRANFIELD RD...AND BRYAN RD.
&&
DLLocal storm report, Apr 2, 3:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 2 SSE VICKSBURG 32.29N 90.86W
04/02/2012 WARREN MS EMERGENCY MNGR
TREES DOWN ON HALLS FERRY RD AND AT INDIANA AND PORTERS
CHAPEL RD ON THE SOUTHEAST SIDE OF VICKSBURG
&&
DLLocal storm report, Apr 2, 3:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 WNW VICKSBURG 32.34N 90.89W
04/02/2012 WARREN MS EMERGENCY MNGR
TREE DOWNED ON A HOUSE ALONG BOWMAR AVE
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 54 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.